MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2070-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.A visual inspection was performed on the returned device and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to circumstances of the procedure.Based on the reported information, it is likely that during advancement through the heavily calcified anatomy, the balloon became compromised and/or damaged resulting in the reported balloon rupture during the first inflation.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001.
 
Event or Problem Description
It was reported that the 7.0x80 mm armada 35 was advanced to the heavily calcified lesion in the right superficial artery.The armada was inflated at 10 atmospheres but ruptured with the first inflation due to the heavy calcium.The armada remained intact and was removed from the artery without incident.The absolute pro vascular was successfully implanted.The 8.0x60 armada 35 was used for post dilatation of the stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9227306
Report Number2024168-2019-12891
Device Sequence Number177835
Product Code LIT
UDI-Device Identifier08717648155376
UDI-Public08717648155376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberB2070-080
Device Lot Number60622G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1